Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 6, 2005, 8:13 AM CDT for 4 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 8:13 AM CDT (13:13 UTC)
- Expired
- Jul 6, 2005, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 130 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 061314 FFWBMX ALC063-065-091-119-061715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 813 AM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA WEST CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA THIS INCLUDES THE CITY OF LIVINGSTON * UNTIL 1215 PM CDT * AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY RAIN AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM CINDY OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAWYERVILLE AND FORKLAND. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3252 8831 3236 8804 3275 8758 3291 8775 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:13 AM CDT, 3 hours earlier.
Area forecast discussion, Jul 6, 5:13 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 AM CDT WED JUL 6 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... CINDY CONTINUES TO MAKE HER WAY TOWARDS CENTRAL ALABAMA THIS MORNING. IT IS SAFE TO SAY THAT MOST OF THE CWA WILL SEE RAIN AT SOME POINT TODAY. RAINFALL AMOUNTS TODAY COULD RANGE FROM 2 TO 4 INCHES. THIS AMOUNT COULD CHANGE DEPENDING ON THE TRACK AND SPEED OF THIS TROPICAL SYSTEM. TEMPERATURES TODAY WILL NOT CLIMB MUCH DUE TO THE CLOUD COVER AND THE RAIN. I PRETTY MUCH WENT BELOW ALL MOS ON TEMPERATURES. AS FAR AS WINDS GO...I THINK THE THE STRONGER WINDS WILL BE FELT OVER OUR SOUTHERN ZONES...BUT MOST AREAS WILL SEE SOME GUSTY WINDS. FOR TONIGHT...MOST OF THE HEAVY RAIN WILL BE LOCATED OVER OUR EASTERN HALF OF THE CWA. TEMPERATURES WILL BE MILD...MOSTLY IN THE 70S. WINDS WILL CONTINUE TO BE GUSTY AS THE CENTER OF CINDY MOVES ACROSS THE FORECAST AREA THROUGH MOST OF THE EVENING AND BEGIN TO DECREASE CLOSER TO SUNRISE. THURSDAY...SOME OF THE REMNANTS OF CINDY WILL CONTINUE TO AFFECT THE FORECAST AREA. THE BETTER CHANCES OF RAIN WILL BE OVER OUR EASTERN ZONES. TEMPERATURES WILL REMAIN MILD...MOSTLY IN THE MID TO UPPER 80S. FRIDAY AND SATURDAY...CINDY WILL BE LONG GONE AND TEMPERATURES WILL BEGIN TO SLOWLY CLIMB BACK TO NORMAL...MEANING TEMPERATURES IN THE 90S WILL BE BACK ON THE FORECAST. ALTHOUGH MODELS SHOW A DRIER TREND...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE DUE TO THE LEFTOVER MOISTURE AND AFTERNOON HEATING. I DO NOT THINK THAT THE MODELS ARE PICKING UP ON THAT. .LONG TERM (SUNDAY THROUGH TUESDAY)... THE FUTURE OF DENNIS WILL PLAY A BIG IMPACT ON THE WEATHER ACROSS CENTRAL ALABAMA DURING THE FIRST PART OF THIS PERIOD. DID NOT WANT TO MAKE ANY SIGNIFICANT CHANGES IN THIS PERIOD GIVEN THE UNCERTAINTY OF TROPICAL CYCLONE TRACKS BEYOND THREE DAYS. MAINLY WANTED TO DEPICT HIGHER RAIN CHANCES IN THE SOUTHWEST COUNTIES AND COOLER DAYTIME TEMPS. TRENDED RAIN CHANCES DOWN BY MID WEEK ASSUMING DENNIS IS OUT OF THE PICTURE BY THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 70 82 65 / 80 100 60 20 ANNISTON 80 71 83 67 / 80 100 60 20 BIRMINGHAM 80 70 83 68 / 90 90 50 20 TUSCALOOSA 80 70 89 69 / 100 70 20 20 CALERA 80 71 85 68 / 100 90 50 20 AUBURN 82 70 83 70 / 80 100 60 20 MONTGOMERY 81 72 87 72 / 100 80 40 20 TROY 81 74 85 71 / 100 80 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY AND FLASH FLOOD WATCH IN EFFECT FOR THE LOWER HALF OF THE CWA UNTIL 7 AM THURSDAY. && 10/58
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:51 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Jul 6, 1:16 PM CDT | Tornado Warning | BMX | Autauga | 29 min |
| Jul 6, 1:27 PM CDT | Flash Flood Warning | BMX | Montgomery | 93 min |
| Jul 6, 1:38 PM CDT | Tornado Warning | BMX | Montgomery | 22 min |
| Jul 6, 1:51 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 24 min |
| Jul 6, 1:54 PM CDT | Tornado Warning | BMX | Elmore, Macon | 36 min |
| Jul 6, 2:15 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 2:20 PM CDT | Tornado Warning | BMX | Autauga, Lowndes | 25 min |
| Jul 6, 2:23 PM CDT | Flash Flood Warning | BMX | Elmore | 2 hr |
| Jul 6, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 9 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Macon, Tallapoosa | 15 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 15 min |
| Jul 6, 2:44 PM CDT | Tornado Warning | BMX | Autauga, Lowndes, Montgomery | 21 min |
| Jul 6, 2:46 PM CDT | Tornado Warning | BMX | Tallapoosa | 29 min |
| Jul 6, 3:04 PM CDT | Tornado Warning | BMX | Autauga | 26 min |
| Jul 6, 3:13 PM CDT | Tornado Warning | BMX | Tallapoosa | 32 min |
| Jul 6, 3:14 PM CDT | Tornado Warning | BMX | Russell | 16 min |
| Jul 6, 3:15 PM CDT | Tornado Warning | BMX | Tallapoosa | 30 min |
| Jul 6, 3:22 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 28 min |
| Jul 6, 3:26 PM CDT | Tornado Warning | BMX | Lee | 19 min |
| Jul 6, 3:34 PM CDT | Tornado Warning | BMX | Chambers | 26 min |
| Jul 6, 3:38 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Lee | 27 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Clay, Tallapoosa | 23 min |
| Jul 6, 3:55 PM CDT | Tornado Warning | BMX | Chambers | 35 min |
| Jul 6, 4:05 PM CDT | Tornado Warning | BMX | Randolph | 40 min |
| Jul 6, 4:26 PM CDT | Flash Flood Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 4 hr |
| Jul 6, 4:43 PM CDT | Tornado Warning | BMX | Russell | 17 min |
| Jul 6, 4:52 PM CDT | Tornado Warning | BMX | Chilton | 23 min |
| Jul 6, 4:57 PM CDT | Tornado Warning | BMX | Tallapoosa | 33 min |
| Jul 6, 5:18 PM CDT | Tornado Warning | BMX | Autauga, Chilton | 27 min |
| Jul 6, 5:26 PM CDT | Tornado Warning | BMX | Russell | 33 min |
| Jul 6, 5:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 5:52 PM CDT | Tornado Warning | BMX | Lee | 29 min |
| Jul 6, 6:00 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Jul 6, 6:02 PM CDT | Tornado Warning | BMX | Coosa | 28 min |
| Jul 6, 6:26 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | BMX | Coosa, Talladega | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.